Isoniazid and alopecia : Lung India

Secondary Logo

Journal Logo

Letters to Editor

Isoniazid and alopecia

Wiwanitkit, Somsri; Wiwanitkit, Viroj

Author Information
doi: 10.4103/0970-2113.83995
  • Open

Sir,

A recent report on isoniazid and alopecia is very interesting.[1] Gupta et al. presented a case confirmed by the finding that hair growth resumed when the drug was removed from the regimen.[1] Indeed, the isoniazid induced alopecia is a rare adverse effect. In this case, there are some interesting questions. The first question is whether the assumption for regression of the symptom after removal of isoniazid is acceptable. The rare concomitant lupus might be expected.[2] Histological confirmation might be required. Second, it will be interesting to know the management of tuberculosis and the outcome in this case after stopping isoniazid.

REFERENCES

1. Gupta KB, Kumar V, Vishvkarma S, Shandily R. Isoniazid-induced alopecia Lung India. 2011;28:60–1
2. Ndiaye M, Hane AA, Dieng MT, Ndir M, Ba O, Cissokho S, et al Sharp syndrome complicating pulmonary tuberculosis: Apropos of a case Dakar Med. 1999;44:236–9
© 2011 Lung India | Published by Wolters Kluwer – Medknow